Texas, 2009Drought in Texas, March 1 to 31, 2009
March 1 to 31, 2009 · NWS FWD · 18 events in 18 counties and zones
S. Drought Monitor, although some relief was observed.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $207,000
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe Drought continued across much of the western half of north Texas according to the U.S. Drought Monitor, although some relief was observed. In the southern counties of north Texas, Severe to Extreme Drought continued and Severe Drought expanded further north during the month. Crops and cattle continued to suffer and some local farmers had maximum crop insurance coverage for their losses this year. Due to rainfall and spring green-up during the month, several counties lifted their burn bans and only fourteen counties still had burn bans in effect by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 28, 11:00 PM CST, 1 hour earlier.
Area forecast discussion, Feb 28, 11:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CST SAT FEB 28 2009
.AVIATION...
/06Z TAFS/
CLEAR SKIES AND NORTH TO NORTHWEST WINDS AROUND 10KTS WILL
CONTINUE TONIGHT AND TOMORROW. WINDS WILL GRADUALLY SHIFT TO THE
NORTHEAST AFTER 03Z MONDAY AND TO THE SOUTHEAST BY 12Z.
SCHULTZ
&&
.UPDATE...
WINDS HAVE FALLEN BELOW WIND ADVISORY AND RED FLAG CRITERIA...BOTH
HAVE NOW EXPIRED. ALTHOUGH DIMINISHED...A STEADY NORTHERLY SURFACE
FLOW WILL CONTINUE OVERNIGHT. DESPITE DEW POINTS AS LOW AS THE
SINGLE DIGITS...THE WINDS WILL PREVENT COLD AIR DRAINAGE...AND
READINGS IN THE TEENS APPEAR UNLIKELY. LOW TO MID 20S ARE EXPECTED
HOWEVER NORTH AND WEST. LOW TEMPS LARGELY ON TRACK...ONLY MINOR
ADJUSTMENTS MADE TO HOURLY GRIDS TO ACCOUNT FOR CURRENT TRENDS.
UPDATED PRODUCTS ARE BEING SENT NOW.
25
&&
.PREV DISCUSSION... /ISSUED 133 PM CST SAT FEB 28 2009/
WIND ADVISORY/RED FLAG CONDITIONS TO CONTINUE INTO EARLY EVENING...
OTHERWISE WINDS AND FIRE DANGER WILL SUBSIDE THIS EVENING AS TEMPS COOL
RAPIDLY WITH DRY POLAR REGIME. LESS WIND TOMORROW...BUT REMAINING COOL
NONETHELESS UNDER SUNNY SKIES AS NORTH TX REMAINS AFFECTED BY POLAR
AIRMASS AND NW FLOW ALOFT. BOTH SUN/MON MORNINGS SHOULD SEE SUB-FREEZING
LOW TEMPS MOST AREAS. ANY SENSITIVE PLANTS AND VEGETATION WILL NEED
TO BE PROTECTED AS SOME BUDDING IS ALREADY OCCURRING DUE TO PREVIOUS
WARM WEATHER.
FOR NEXT WEEK...UPPER RIDGE WILL AMPLIFY AND DOMINATE SENSIBLE WEATHER
ACROSS TEXAS AND THE SRN PLAINS WITH SLY BREEZES RETURNING AND WARMER
WEATHER EACH PROGRESSING DAY...REACHING THE LOW 80S AGAIN SOME AREAS
BY MID WEEK. NO RAINFALL IS EXPECTED WITH STORM TRACK REMAINING WELL
N/NE OF NORTH TX. WITH DRY AIRMASS STILL IN PLACE MONDAY AND THE INCREASING
SLY BREEZES...AN ELEVATED/HIGH FIRE DANGER WILL LIKELY RETURN FOR AT
LEAST THE WRN HALF OF NORTH TX.
BY LATE WEEK...A STORM SYSTEM DOES DROP/DEEPEN OVER THE ROCKIES/WEST
COAST...BUT WILL BE A SLOW MOVER. MORE CLOUD COVER WILL ARRIVE BY LATE
THURSDAY INTO THE WEEKEND WITH UPPER RIDGE SHIFTING OVER THE GULF OF
MEXICO WITH CAPPED/BUT MORE MOIST SWLY FLOW ALOFT OVERHEAD. WITH THAT
IN MIND...REMOVED LOW POPS EAST FRI/FRI NIGHT...BUT HAVE KEPT LOW POPS
IN FOR NEXT WEEKEND WITH SLOW APPROACH OF YOUR UPPER LEVEL LOW TO THE
WEST. SOME TIMING DIFFERENCE WITH GFS QUICKER TO LIFT THIS SYSTEM EWD
THAN THE ECMWF AND WILL HEDGE OUR BETS WITH THE SLOWER/DRIER ECMWF IN
THE FAR EXTENDED.
05/
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 26 54 29 66 44 / 0 0 0 0 0
WACO, TX 27 56 29 68 44 / 0 0 0 0 0
PARIS, TX 25 50 27 58 37 / 5 0 0 0 0
DENTON, TX 26 54 25 64 40 / 0 0 0 0 0
MCKINNEY, TX 26 50 25 61 38 / 0 0 0 0 0
DALLAS, TX 29 52 33 64 46 / 0 0 0 0 0
TERRELL, TX 26 50 30 62 41 / 0 0 0 0 0
CORSICANA, TX 27 53 30 63 45 / 0 0 0 0 0
TEMPLE, TX 29 58 29 68 45 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 28, 7:51 PM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CST SAT FEB 28 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
751 PM CST SAT FEB 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
AN ELEVATED FIRE DANGER WILL RETURN TO WESTERN SECTIONS OF NORTH
TEXAS ON MONDAY AND CONTINUE THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCHULTZ
Drought, Grayson
- When
- March 1, 12:00 AM CST to March 16, 11:59 PM CST
- Where
- Grayson forecast zone
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
In the beginning of the month, Severe Drought was still observed across the northwestern half of the county as defined by the U.S. Drought Monitor. However, conditions had improved by the middle of the month.
Drought, Comanche
- When
- March 1, 12:00 AM CST to March 16, 11:59 PM CST
- Where
- Comanche forecast zone
- Crop damage
- $8,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
In the beginning of the month, Severe Drought was still observed across much of the county as defined by the U.S. Drought Monitor. However, conditions had improved by the middle of the month.
Drought, Parker
- When
- March 1, 12:00 AM CST to March 16, 11:59 PM CST
- Where
- Parker forecast zone
- Crop damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
In the beginning of the month, Severe Drought was still observed across northwestern portions of the county as defined by the U.S. Drought Monitor. However, conditions had improved by the middle of the month.
Drought, Montague
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Montague forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Severe Drought continued to be observed across the county as defined by the U.S. Drought Monitor.
Drought, Cooke
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Cooke forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Severe Drought continued to be observed across the county as defined by the U.S. Drought Monitor. However, conditions had improved across the eastern half of the county by the middle of the month.
Drought, Wise
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Wise forecast zone
- Crop damage
- $8,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Severe Drought continued to be observed across all but the southeastern corner of the county as defined by the U.S. Drought Monitor. However, conditions had improved across the southeastern half of the county by the middle of the month.
Drought, Coryell
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Coryell forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
Severe Drought expanded to include nearly all of the county as defined by the U.S. Drought Monitor.
Drought, Young
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Young forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Severe Drought continued to be observed across the county as defined by the U.S. Drought Monitor.
Drought, Jack
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Jack forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Severe Drought continued to be observed across the county as defined by the U.S. Drought Monitor.
Drought, Palo Pinto
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Crop damage
- $8,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Severe Drought continued to be observed across all but the southeastern corner of the county as defined by the U.S. Drought Monitor. However, conditions had improved across the southeastern half of the county by the middle of the month.
Drought, Mills
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Mills forecast zone
- Crop damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
Severe to Extreme Drought continued to be observed across the county as defined by the U.S. Drought Monitor. However, conditions improved during the month and only Severe Drought was observed across the southwestern half of the county by the end of the month.
Drought, Lampasas
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lampasas forecast zone
- Crop damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
Severe to Extreme Drought continued to be observed across the county as defined by the U.S. Drought Monitor. However, conditions improved during the month and only Severe Drought was observed across the county by the end of the month.
Drought, Bell
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Bell forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Severe to Extreme Drought continued to be observed across the county as defined by the U.S. Drought Monitor.
Drought, Milam
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $30,000
- Reported by
- Other Federal Agency
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Severe to Extreme Drought continued to be observed across the county as defined by the U.S. Drought Monitor. Exceptional Drought continued to affect the southwestern portions of the county.
Drought, Robertson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Robertson forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Severe Drought expanded to include nearly all of the county as defined by the U.S. Drought Monitor.
Drought, Falls
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Falls forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Severe Drought expanded to include nearly all of the county as defined by the U.S. Drought Monitor.
Drought, Eastland
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Eastland forecast zone
- Crop damage
- $8,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
Severe Drought continued to be observed across the entire county as defined by the U.S. Drought Monitor. However, conditions had improved across the eastern half of the county by the middle of the month.
Drought, Stephens
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Crop damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Severe Drought continued to be observed across the county as defined by the U.S. Drought Monitor.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in North Carolina, March 1 to 2, 20091 death · 23 events
- Winter Storm in Maryland, March 1 to 2, 20091 death · 2 injured · 5 events
- Heavy Snow in New York, March 1 to 2, 20091 death · 15 events
- Heavy Snow and Winter Weather in Georgia, March 1 to 2, 20091 injured · $1.5 million · 54 events
- Winter Storm in Missouri, March 1, 20091 death · 2 events
- Drought in Texas, March 1 to 31, 2009$10 million · 6 events
- Winter Storm and Winter Weather in Pennsylvania, March 1 to 2, 200912 injured · 10 events
- Winter Storm in Delaware, March 1 to 2, 200912 injured · 4 events
- Flash Flood and Winter Storm in California, March 1 to 4, 20092 injured · $110,000 · 1.25 in hail · 17 events
- Winter Storm and Winter Weather in New Jersey, March 1 to 2, 20092 injured · 21 events
- Heavy Snow and Winter Weather in Tennessee, March 1, 200929 events
- Drought in Texas, March 1 to 31, 200924 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 157817, 157818, 157819, 157820, 157821, 157822, 157823, 157824, 157825, 157826, 157827, 157828, 157829, 157830, 157831, 157832, 157838, 157839.